MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD BUTTON REPLACEMENT GASTROSTOMY DEVICE 24F X 3.4CM; BUTTONS/WIZARD

BARD ACCESS SYSTEMS BARD BUTTON REPLACEMENT GASTROSTOMY DEVICE 24F X 3.4CM; BUTTONS/WIZARD
Model Number 000287
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of huaq2174 showed no other similar product complaint(s) from this lot number.The device has yet to be returned for evaluation.
 
Event or Problem Description
It was reported that the patient had the button form less than 60 days.The fissure at the base of the cap resulted in extravasation of diet or any other solution when injected.When the device was removed the withdrawal cap of the button fractured completely and did not resist the necessary pressure that the procedure required resulting in light bleeding in the ostomy.
 
Additional Manufacturer Narrative
\the following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a tear in the button replacement device was confirmed, but the exact mechanism of damage was undetermined.One 24f x 3.4cm button replacement device was returned for investigation.There was a complete tear in the button shaft at the distal surface of the external bolster.The external bolster and strap were not returned for investigation.The proximal end of the tube was uneven.A portion of the cross section was uneven, but smooth and granular.A portion of the cross section exhibited striations that resembled beach marks.It appeared that the tear developed over time.The device exhibited evidence of use.At this time, based on the condition of the returned sample, it appears that the damage occurred during use, but the exact mechanism of damage could not be determined.Potential contributing factors include tension on and manipulation of the external bolster.A lot history review (lhr) of huaq2174 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
BARD BUTTON REPLACEMENT GASTROSTOMY DEVICE 24F X 3.4CM
Common Device Name
BUTTONS/WIZARD
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6866682
Report Number3006260740-2017-01620
Device Sequence Number1222092
Product Code KGC
UDI-Device Identifier10801741087902
UDI-Public(01)10801741087902
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K904779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2019
Device Model Number000287
Device Catalogue Number000287
Device Lot NumberHUAQ2174
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/26/2018
Initial Report FDA Received Date09/14/2017
Supplement Report FDA Received Date02/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight60